Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 6, NWS Corpus Christi, TX

February 16, 200811 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 16, 2008, 4:30 AM CST for 11 counties in Texas. It took effect at Feb 16, 2008, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 4:30 AM CST (10:30 UTC)
In effect from
Feb 16, 2008, 9:00 AM CST
Expired
Feb 16, 2008, 5:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1515 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 161030
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
430 AM CST SAT FEB 16 2008


TXZ231>234-241>247-162200-
/O.NEW.KCRP.WI.Y.0006.080216T1500Z-080216T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
430 AM CST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

AN AREA OF LOW PRESSURE DEEPENING NORTHWEST OF LAREDO THIS MORNING
WILL MOVE NORTHEAST INTO EAST TEXAS BY THIS AFTERNOON. STRONG SOUTH
TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL OCCUR OVER THE COASTAL 
PLAINS AND EASTERN PORTIONS OF THE BRUSH COUNTRY FROM MID MORNING
INTO THIS AFTERNOON. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE OVER
THE COASTAL BEND NORTH INTO THE VICTORIA CROSSROADS.

THE WINDS WILL DIMINISH LATE THIS AFTERNOON AS A COLD FRONT MOVES
INTO THE REGION ALONG WITH SCATTERED TO NUMEROUS THUNDERSTORMS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

TMT
1 follow-up statement
000 
WWUS74 KCRP 162223 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 PM CST SAT FEB 16 2008

TXZ231-232-241-162330-
/O.CAN.KCRP.WI.Y.0006.000000T0000Z-080216T2300Z/
LIVE OAK-BEE-JIM WELLS-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...ALICE...PREMONT
423 PM CST SAT FEB 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

THE COLD FRONT HAS MOVED THROUGH THE AREA AND THE WINDS ARE
EXPECTED TO BE BELOW ADVISORY CRITERION...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

TXZ233-234-242>247-162330-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-080216T2300Z/
GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
423 PM CST SAT FEB 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

AN AREA OF LOW PRESSURE DEEPENING NORTHWEST OF LAREDO THIS
MORNING WILL MOVE NORTHEAST INTO EAST TEXAS BY THIS AFTERNOON.
STRONG SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE STILL POSSIBLE
WITH GUSTS TO 40 MPH...MAINLY OVER AREAS NEAR THE IMMEDIATE COAST. 

A COLD FRONT WILL MOVE INTO THE REGION LATE THIS
AFTERNOON...DECREASING THE WINDS AND SHIFTING THEM TO THE NORTHWEST.


$$


GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:54 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 15, 11:54 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1154 PM CST FRI FEB 15 2008

.AVIATION...MAIN EMPHASIS OF DISCUSSION WL BE TIMING OF
CONVECTION. XCP FOR A SOME SHRAS ARND KVCT OVNT...HAVE INCLUDED
POTENTIAL FOR THUNDER KLRD ARND 10Z...THEN MOVG EWD WITH MAIN
POTENTIAL AOA 17Z-18Z KALI...KVCT AND KCRP...THE FOR THE LATTER
THERE IS POTENTIAL THAT THIS COULD BE EVEN TOWARD 23Z IF ENOUGH
MID LEVEL DRY AIR MOVES IN (AND CONVECTION IS MORE ALONG SURFACE
BOUNDARY TWD 23Z). THUNDER ENDING AOB 21Z KLRD...03Z KALI AND
KCRP. COULD HAVE LINGERING THUNDER AFT 03Z KVCT BUT FOR NOW TO
KEEP TAFS SHORT NO THUNDER AFT 03Z. EXCEPT AT KLRD...CIGS TONIGHT
GENERALLY IFR THEN MVFR MOST OF DAY SATURDAY BFR IMPROVED CIGS
LATE IN AFTN/EVEN FM W-E AS UPPER TROUGH SWINGS THRU. SEE TAFS FOR
DETAILS.

&&

.PREV DISCUSSION... /ISSUED 928 PM CST FRI FEB 15 2008/

DISCUSSION...JUST A FEW MINOR CHANGES TO THE PREVIOUS PACKAGE.
SURFACE FRONT SOUTH OF SAN ANTONIO SLOWLY SAGGING SOUTHWARD SHOULD
STALL NEAR OUR EXTREME NORTHWESTERN TIER OF COUNTIES BEFORE 6
AM...MAY GET INTO COTULLA AREA AT LEAST TEMPORARILY. MAIN CONCERN
FOR SEVERE WEATHER WILL GENERALLY BE AROUND THE 12Z SATURDAY - 03Z
SUNDAY TIME FRAME...WITH GREATEST CONCERN OVER THE NORTHEAST
(POTENTIAL FOR SOUTHWESTERN AREAS TO GET DRY-SLOTTED...AS
INDICATED BY H20 LOOP APPROACHING AREA). NEW NAM KEEPING PRECIP
ALONG THE COAST AFTER 06Z WITH SOUTHWEST WINDS AND WINDS NOT BECOMING
NORTHWEST TIL SUNDAY AFTERNOON. WILL LIKE TO SEE WHAT NEW GFS HAS
SO WILL LET MID SHIFT TAKE A CLOSER LOOK AT IT...AND ANYWAY IF
POTENTIAL FOR CONVECTIVE LINE WINDS WILL BE NORTHWEST AT LEAST FOR
A SHORT TIME. BASICALLY ADJUSTED POPS SLIGHTLY FOR TONIGHT AND
LOWERED TEMPS A BIT OVER THE NORTHWESTERN AREAS BUT OVERALL NOT
TOO MUCH TO CHANGE FROM THE PREVIOUS PACKAGE. PRODUCTS OUT.

MARINE...SEAS ARE ONLY COMING UP SLOWLY...SO EXPECT 7 FOOT SEAS A
BIT LATER THAN PREVIOUSLY FORECAST. THUS...SCA FOR SEAS DELAYED
TIL 3 AM. MAINTAINED SCA FOR SATURDAY AS WINDS SHOULD INCREASE
WITH STRONGER JET AND APPROACHING TROUGH.

PREV DISCUSSION... /ISSUED 600 PM CST FRI FEB 15 2008/

AVIATION...IFR CONDITIONS NEAR AND ALONG THE COAST WILL SHIFT
INLAND OVERNIGHT AS CIGS AND VSBYS DECREASE IN RESPONSE TO AN
INCREASING LOW LEVEL JET/MOISTURE. SFC WINDS WILL DECREASE...THUS
INCREASING LOW LEVEL WIND SHEAR DUE TO THE LLJ INCREASING TO 35 KTS
BY 15HFT AND 45KTS AROUND 3KFT. TSRA CHCS WILL INCREASE TOWARD SAT
MORNING AND CONT THRU THE AFTERNOON FROM NW TO SE AS A COLD FRONT
MOVES ACROSS S TX WITH THE VCT AREA MOST LIKELY TO SEE STRONG TO SVR
TSRAS THRU SAT AFTERNOON.

MARINE...SEA FOG A BIT MORE IMPRESSIVE THAN FIRST THOUGHT AS
VISIBILITIES AT PORT ARANSAS DOWN TO NEAR 2 MILES AS LOWER TO MID
60S SHELF WATER TEMPS PRODUCING FOG FROM THE UPPER 60S/NEAR 70
DEW POINTS. THUS...WENT WITH AREAS OF FOG AND MENTIONED POTENTIAL
FOR VISIBILITIES LESS THAN 1 MILE THROUGH SATURDAY MORNING.

PREV DISCUSSION... /ISSUED 334 PM CST FRI FEB 15 2008/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE GFS ENSEMBLES ADD
CREDENCE TO THE GFS DETERMINISTIC SOLN WITH RESPECT TO THE TIMING
OF THE UPPER SYSTEM PROGD TO MOVE ACRS THE REGION SAT. ASSOCIATED
SYNOPTIC SCALE LIFT...WHEN CONSIDERING THE Q-VECTOR CONVERGENCE
AND THE NAM JET DYNAMICS...EXPECTED TO COMMENCE OVR THE WRN CWFA
BY 06Z SAT...THEN MOVE ACRS THE REGION FROM WEST TO EAST.
CONDITIONS IMPROVE FROM WEST TO EAST AFT 18Z SAT...AS THE
CORRESPONDING SFC FRONT MOVES ACRS. THUS TNGT...IN ADDITION TO
INCREASING SHOWER ACTIVITY MAINLY FROM BOUNDARY LAYER MSTR...
STRONGER ELEVATED CONVECTION MAY DEVELOP OVERNIGHT OVR THE WRN
CWFA. THE NAM AND GFS CONVERGE WITH RESPECT TO THE TIMING OF THE
FRONT SAT...WITH THE FRONT REACHING LRD NEAR 18Z...ALI AROUND 21Z
SAT... AND THE IMMEDIATE COAST BY 00Z SUN. EXPECT CONVECTION TO
DEVELOP SAT GENERALLY ALG/IN ADVANCE OF THE FRONT. THE NAM PROGS
BRN VALUES IN THE SUPERCELLUAR RANGE SAT IN ADVANCE OF THE FRONT.
FURTHER...THE NAM PROGS HIGH 0-1KM VERTICAL SHEAR MAGNITUDES
(30-40 KT/KM) CONFINED TO THE ERN CWFA AND IN ADVANCE OF THE
FRONT. CONCUR WITH SPC THAT SEVERE CONVECTION IS PSBL AREAWIDE
SAT. FEEL THAT SIGNIFICANT THREATS WL INCLUDE LARGE HAIL/
TORNADOES. BY SAT NGT...CONDITIONS WL IMPROVE AS THE UPPER SYSTEM
LIFTS AWAY.

AVIATION...PREDOMINATE MVFR CEILINGS EXPECTED DRG THE PERIOD.
IFR CONDITIONS IN VISIBILITY/CEILINGS SHOULD OCCUR MAINLY NEAR
CONVECTION.

MARINE...INCREASING MOMENTUM EXPECTED OVR THE WATERS TNGT/SAT MORNING
IN ADVANCE OF THE FRONT...AS THE UPPER DISTURBANCE APPROACHES
FROM THE WEST. SCA CONDITIONS LIKELY OVR THE WATERS OVERNIGHT/EARLY
SAT. SHOWER ACTIVITY WL TRANSITION TO THUNDERSTORM ACTIVITY SAT.
OWING TO THE SST VALUES COMPARED TO EXPECTED SFC DEW POINTS...
ANTICIPATE AT LEAST PATCHY SEA FOG OVR THE BAYS/NEARSHORE WATERS
THROUGH SAT MORNING...IN ADVANCE OF THE FRONT.

LONG-TERM (SUNDAY THROUGH FRIDAY)...HIGH PRESSURE WILL BUILD INTO
THE REGION SUNDAY AS THE MID/UPR LOW EXITS TO THE NORTHEAST.
HOWEVER...ONLY MARGINAL RED FLAG CONDITIONS ARE EXPECTED ACROSS THE
WESTERN CWA SUNDAY AFTERNOON GIVEN A RELATIVELY WEAK SURFACE PRESSURE
GRADIENT AND ONLY 20-25KTS PROGGED AT 850MB. WILL HOLD OFF ON
ISSUING A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND LET LATER
SHIFTS DECIDE IF ONE WILL BE NEEDED. HIGH PRESSURE WILL THEN SETTLE
INTO SOUTH TEXAS SUNDAY NIGHT/MONDAY AND GRADUALLY SHIFT EASTWARD
TUESDAY. AS HIGH PRESSURE SHIFTS EAST...ONSHORE FLOW WILL DEVELOP
AND LEAD TO INCREASING MOISTURE AND TEMPERATURES ACROSS THE REGION
THROUGH THURSDAY AHEAD OF THE NEXT S/WV. MEDIUM RANGE MODELS ARE
HAVING A DIFFICULT TIME RESOLVING THE TRACK/EVOLUTION OF THE S/WV
EXPECTED TO AFFECT SOUTH TEXAS BY THE END OF NEXT WEEK. THE LATEST
ECMWF PUSHES A WEAK FRONT ASSOCIATED WITH THE S/WV THROUGH THE
REGION THURSDAY NIGHT WHEREAS THE GFS PUSHES THE FRONT THROUGH
FRIDAY AFTERNOON. GIVEN THE TIMING UNCERTAINTY...DECIDED TO
BROADBRUSH SLIGHT CHANCE POPS FOR THE NE CWA FOR THE THURS-FRI
PERIOD WHERE THE DEEPEST MOISTURE/WEAKEST CAP/STRONGEST SFC FORCING
ARE EXPECTED TO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  70  74  53  74  /  10  30  50  40   0
VICTORIA          77  68  71  50  70  /  30  50  70  60   0
LAREDO            84  70  81  49  80  /   0  40  40  10   0
ALICE             80  67  79  51  76  /  10  30  50  20   0
ROCKPORT          73  69  70  54  73  /  20  40  60  60   0
COTULLA           79  65  74  45  76  /  10  40  40  10   0
KINGSVILLE        80  70  78  52  76  /  10  30  50  30   0
NAVY CORPUS       73  70  70  56  74  /  10  30  40  50   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 AM TO 12 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 6 AM TO 12 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

GW/86...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Feb 15, 5:46 AM CST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST FRI FEB 15 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-161200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST FRI FEB 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
BRUSH COUNTRY TO THE VICTORIA CROSSROADS REGION MAINLY LATER
TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME STRONG PRODUCING
WIND GUSTS UP TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY AFTERNOON AND EVENING...THERE IS A MODERATE RISK
OF SEVERE THUNDERSTORMS ACROSS THE VICTORIA CROSSROADS REGION
AND A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER
OF SOUTH TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
SATURDAY AND SATURDAY EVENING...SOME OF WHICH MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS WILL RANGE BETWEEN
1/2 AND 1 INCH ACROSS THE BRUSH COUNTRY AND BETWEEN 1 AND 2 INCHES
OVER THE COASTAL PLAINS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SATURDAY THROUGH
SUNDAY NIGHT AND AGAIN WEDNESDAY AND THURSDAY OVER THE WATERS.

RED FLAG CONDITIONS APPEAR LIKELY SUNDAY AFTERNOON AS NORTHWEST
WINDS OCCASIONALLY GUSTING BETWEEN 30 AND 35 MPH...COMBINE WITH
RELATIVE HUMIDITY VALUES BETWEEN 20 AND 35 PERCENT.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION MAY BE REQUIRED
SATURDAY INTO SATURDAY NIGHT.

TMT/BB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:41 PM CSTFire Weather WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more22 hr
Feb 16, 4:57 PM CSTMarine Weather StatementCRP4 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.